Alert archive / New York / Coastal Flood Statements in 2012

Coastal Flood Statement 11, NWS New York, NY

June 6, 2012Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; Essex County, Hudson County, Union County, New Jersey; 7 counties in New York

NWS New York, NY issued this coastal flood statement at Jun 6, 2012, 4:42 AM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; Essex County, Hudson County, Union County, New Jersey; 7 counties in New York. It took effect at Jun 6, 2012, 9:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2012, 4:42 AM EDT (08:42 UTC)
In effect from
Jun 6, 2012, 9:00 PM EDT
Expired
Jun 7, 2012, 4:00 AM EDT
In force
7 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Essex County, NJ, Hudson County, NJ, Union County, NJ, Bronx County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 74 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2012-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2012-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

287 
WHUS41 KOKX 060842
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
442 AM EDT WED JUN 6 2012

...MINOR COASTAL FLOODING EXPECTED ALONG THE SOUTH SHORE BAYS OF
NEW YORK CITY AND LONG ISLAND TONIGHT...

NYZ075-080-178-179-061645-
/O.NEW.KOKX.CF.Y.0010.120607T0100Z-120607T0500Z/
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
442 AM EDT WED JUN 6 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
1 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A COASTAL FLOOD
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 1 AM EDT
THURSDAY.

* LOCATIONS...ALONG THE SOUTH SHORE BAYS OF NEW YORK CITY AND LONG
  ISLAND.

* TIDAL DEPARTURES...1 TO 1 1/2 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...WIDESPREAD MINOR COASTAL FLOODING IS EXPECTED ALONG
  VULNERABLE LOCATIONS DURING THE TIMES OF HIGH TIDE TONIGHT.

* IMPACTS...MINOR ROADWAY FLOODING AND MINOR OVERLAND INUNDATION
  IS EXPECTED IN VULNERABLE AREAS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...SOUTH SHORE BAYS WATER LEVELS FOR LATE TONIGHT...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY.. 
.................................(MLLW/NGVD).................

E ROCKAWAY INLET NY.922 PM.........6.3.............MINOR.....
ROCKAWAY INLET NY..1021 PM.........7.3.............NONE......
POINT LOOKOUT NY...1002 PM.........5.8.............MINOR.....
FREEPORT GAUGE NY..1059 PM.........5.5/4.7.........MINOR.....
INWOOD NY..........1101 PM.........7.7.............MINOR.....

$$

NJZ006-NYZ072-074-061645-
/O.NEW.KOKX.CF.S.0011.120607T0100Z-120607T0500Z/
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
442 AM EDT WED JUN 6 2012

* LOCATIONS...ALONG THE SHORELINE OF NEW YORK HARBOR...NEWARK BAY AND
  THE HACKENSACK RIVER.

* TIDAL DEPARTURES...1/2 TO 1 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIMES OF HIGH TIDE TONIGHT.

* IMPACTS...WATER LEVELS WILL LOCALLY APPROACH OR SLIGHTLY EXCEED
  MINOR COASTAL FLOODING THRESHOLDS DURING THE TIME OF HIGH TIDE.

$$

CTZ009-010-NYZ071-073-078-176-177-061645-
/O.NEW.KOKX.CF.S.0011.120607T0400Z-120607T0800Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
442 AM EDT WED JUN 6 2012

* LOCATIONS...ALONG THE SHORELINE OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...3/4 TO 1 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIMES OF HIGH TIDE TONIGHT.

* IMPACTS...WATER LEVELS WILL LOCALLY APPROACH OR SLIGHTLY EXCEED
  MINOR COASTAL FLOODING THRESHOLDS DURING THE TIME OF HIGH TIDE.

$$
5 follow-up statements
661 
WHUS41 KOKX 061437
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1037 AM EDT WED JUN 6 2012

...MINOR COASTAL FLOODING EXPECTED ALONG THE SOUTH SHORE BAYS OF
NEW YORK CITY AND NASSAU COUNTY TONIGHT...

NYZ080-062245-
/O.CAN.KOKX.CF.Y.0010.120607T0100Z-120607T0500Z/
/O.EXA.KOKX.CF.S.0011.120607T0100Z-120607T0500Z/
SOUTHWESTERN SUFFOLK-
1037 AM EDT WED JUN 6 2012

...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE TONIGHT...

* LOCATIONS...BACK SHORE BAYS OF SOUTHWESTERN SUFFOLK COUNTY

* TIDAL DEPARTURES...1/2 TO 1 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIMES OF HIGH TIDE TONIGHT.

* IMPACTS...WATER LEVELS WILL LOCALLY APPROACH OR SLIGHTLY EXCEED
  MINOR COASTAL FLOODING THRESHOLDS DURING THE TIME OF HIGH TIDE.


$$

NYZ075-178-179-062245-
/O.CON.KOKX.CF.Y.0010.120607T0100Z-120607T0500Z/
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
1037 AM EDT WED JUN 6 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 1 AM EDT THURSDAY...

* LOCATIONS...ALONG THE SOUTH SHORE BAYS OF NEW YORK CITY AND 
  LONG ISLAND. 

* TIDAL DEPARTURES...1 TO 1 1/2 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...WIDESPREAD MINOR COASTAL FLOODING IS EXPECTED ALONG 
  VULNERABLE LOCATIONS DURING THE TIMES OF HIGH TIDE TONIGHT. 

* IMPACTS...MINOR ROADWAY FLOODING AND MINOR OVERLAND INUNDATION 
  IS EXPECTED IN VULNERABLE AREAS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...SOUTH SHORE BAYS WATER LEVELS FOR LATE TONIGHT...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY.. 
.................................(MLLW/NGVD).................

E ROCKAWAY INLET NY.922 PM.........6.3.............MINOR.....
ROCKAWAY INLET NY..1021 PM.........7.3.............NONE......
POINT LOOKOUT NY...1002 PM.........5.8.............MINOR.....
FREEPORT GAUGE NY..1059 PM.........5.5/4.7.........MINOR.....
INWOOD NY..........1101 PM.........7.7.............MINOR.....

$$

NJZ106-108-062245-
/O.EXA.KOKX.CF.S.0011.120607T0100Z-120607T0500Z/
EASTERN ESSEX-EASTERN UNION-
1037 AM EDT WED JUN 6 2012

...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE TONIGHT...

* LOCATIONS...ALONG THE SHORELINE OF AUTHUR KILL AND ADJACENT
  TIDAL RIVERS IN NEW JERSEY.

* TIDAL DEPARTURES...1/2 TO 1 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIMES OF HIGH TIDE TONIGHT.

* IMPACTS...WATER LEVELS WILL LOCALLY APPROACH OR SLIGHTLY EXCEED
  MINOR COASTAL FLOODING THRESHOLDS DURING THE TIME OF HIGH TIDE.


$$

NJZ006-NYZ072-074-062245-
/O.CON.KOKX.CF.S.0011.120607T0100Z-120607T0500Z/
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
1037 AM EDT WED JUN 6 2012

...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE TONIGHT...

* LOCATIONS...ALONG THE SHORELINE OF NEW YORK HARBOR...NEWARK 
  BAY AND THE HACKENSACK RIVER. 

* TIDAL DEPARTURES...1/2 TO 1 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIMES OF HIGH TIDE TONIGHT.

* IMPACTS...WATER LEVELS WILL LOCALLY APPROACH OR SLIGHTLY EXCEED
  MINOR COASTAL FLOODING THRESHOLDS DURING THE TIME OF HIGH TIDE.


$$

CTZ009-010-NYZ071-073-078-176-177-062245-
/O.CON.KOKX.CF.S.0011.120607T0400Z-120607T0800Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
1037 AM EDT WED JUN 6 2012

...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE TONIGHT...

* LOCATIONS...ALONG THE SHORELINE OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...3/4 TO 1 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIMES OF HIGH TIDE TONIGHT.

* IMPACTS...WATER LEVELS WILL LOCALLY APPROACH OR SLIGHTLY EXCEED
  MINOR COASTAL FLOODING THRESHOLDS DURING THE TIME OF HIGH TIDE.


$$

MALOIT
360 
WHUS41 KOKX 061958
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
358 PM EDT WED JUN 6 2012

...MINOR COASTAL FLOODING EXPECTED ALONG THE SOUTH SHORE BAYS OF
NEW YORK CITY AND NASSAU COUNTY TONIGHT...

NYZ075-178-179-070500-
/O.CON.KOKX.CF.Y.0010.120607T0100Z-120607T0500Z/
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
358 PM EDT WED JUN 6 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 1 AM EDT THURSDAY...

* LOCATIONS...ALONG THE SOUTH SHORE BAYS OF NEW YORK CITY AND 
  LONG ISLAND. 

* TIDAL DEPARTURES...1 TO 1 1/2 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...WIDESPREAD MINOR COASTAL FLOODING IS EXPECTED ALONG 
  VULNERABLE LOCATIONS DURING THE TIMES OF HIGH TIDE TONIGHT. 

* IMPACTS...MINOR ROADWAY FLOODING AND MINOR OVERLAND INUNDATION 
  IS EXPECTED IN VULNERABLE AREAS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...SOUTH SHORE BAYS WATER LEVELS FOR LATE TONIGHT...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY.. 
.................................(MLLW/NGVD).................

E ROCKAWAY INLET NY.922 PM.........6.4.............MINOR.....
ROCKAWAY INLET NY..1021 PM.........7.4.............NONE......
POINT LOOKOUT NY...1002 PM.........6.0.............MINOR.....
FREEPORT GAUGE NY..1059 PM.........5.4/4.6.........MINOR.....
INWOOD NY..........1101 PM.........7.9.............MINOR.....

$$

NJZ006-106-108-NYZ072-074-080-070500-
/O.CON.KOKX.CF.S.0011.120607T0100Z-120607T0500Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-SOUTHWESTERN SUFFOLK-
358 PM EDT WED JUN 6 2012

...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE TONIGHT...

* LOCATIONS...ALONG THE SHORELINE OF NEW YORK HARBOR...INCLUDING
  AURTHUR KILL...NEWARK BAY AND THE HACKENSACK RIVER...AND THE BACK
  SHORE BAYS OF SOUTHWESTERN SUFFOLK COUNTY. 

* TIDAL DEPARTURES...1/2 TO 1 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIMES OF HIGH TIDE TONIGHT.

* IMPACTS...WATER LEVELS WILL LOCALLY APPROACH OR SLIGHTLY 
  EXCEED MINOR COASTAL FLOODING THRESHOLDS DURING THE TIME OF 
  HIGH TIDE. 


$$

CTZ009-010-NYZ071-073-078-176-177-070800-
/O.CON.KOKX.CF.S.0011.120607T0400Z-120607T0800Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
358 PM EDT WED JUN 6 2012

...MINOR COASTAL FLOODING POSSIBLE AROUND HIGH TIDE TONIGHT...

* LOCATIONS...ALONG THE SHORELINE OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...3/4 TO 1 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIMES OF HIGH TIDE TONIGHT.

* IMPACTS...WATER LEVELS WILL LOCALLY APPROACH OR SLIGHTLY EXCEED
  MINOR COASTAL FLOODING THRESHOLDS DURING THE TIME OF HIGH TIDE.


$$

MALOIT
235 
WHUS41 KOKX 070458
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1258 AM EDT THU JUN 7 2012

...MINOR COASTAL FLOODING POSSIBLE AROUND THE TIME OF HIGH TIDE
EARLY THIS MORNING...

NYZ075-178-179-070600-
/O.EXP.KOKX.CF.Y.0010.000000T0000Z-120607T0500Z/
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
1258 AM EDT THU JUN 7 2012

...COASTAL FLOOD ADVISORY WILL EXPIRE AT 1 AM EDT EARLY THIS
MORNING...

HIGH TIDE HAS PASSED AND WATER LEVELS HAVE FALLEN BELOW MINOR
COASTAL FLOOD BENCHMARKS. 

$$

NJZ006-106-108-NYZ072-074-080-070600-
/O.EXP.KOKX.CF.S.0011.000000T0000Z-120607T0500Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-SOUTHWESTERN SUFFOLK-
1258 AM EDT THU JUN 7 2012

HIGH TIDE HAS PASSED AND WATER LEVELS ARE BELOW MINOR COASTAL
FLOOD BENCHMARKS.

$$

CTZ009-010-NYZ071-073-078-176-177-070800-
/O.CON.KOKX.CF.S.0011.000000T0000Z-120607T0800Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
1258 AM EDT THU JUN 7 2012

* LOCATIONS...ALONG THE SHORELINE OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...3/4 TO 1 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIMES OF HIGH TIDE TONIGHT.

* IMPACTS...WATER LEVELS WILL LOCALLY APPROACH OR SLIGHTLY EXCEED
  MINOR COASTAL FLOODING THRESHOLDS DURING THE TIME OF HIGH TIDE.

$$
347 
WHUS41 KOKX 070722
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
322 AM EDT THU JUN 7 2012

...MINOR COASTAL FLOODING HAS ENDED...

CTZ009-010-NYZ071-073-078-176-177-070830-
/O.CON.KOKX.CF.S.0011.000000T0000Z-120607T0800Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
322 AM EDT THU JUN 7 2012

HIGH TIDE HAS PASSED AND WATER LEVELS HAVE FALLEN BELOW MINOR
COASTAL FLOOD BENCHMARKS. 


$$
041 
WHUS41 KOKX 070814
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
414 AM EDT THU JUN 7 2012

CTZ009-010-NYZ071-073-078-176-177-070915-
/O.EXP.KOKX.CF.S.0011.000000T0000Z-120607T0800Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
414 AM EDT THU JUN 7 2012

HIGH TIDE HAS PASSED AND WATER LEVELS HAVE FALLEN BELOW MINOR
COASTAL FLOOD BENCHMARKS. MINOR COASTAL FLOODING IS NO LONGER A
THREAT. 

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Jun 6, 4:02 AM EDT, 40 minutes earlier.

Area forecast discussion, Jun 6, 4:02 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
402 AM EDT WED JUN 6 2012

.SYNOPSIS...
AN UPPER LOW WILL CONTINUE TO IMPACT THE REGION THROUGH THE END OF
THE WORK WEEK. HIGH PRESSURE SLOWLY BUILDS TO THE SOUTH LATE THIS
WEEK AND THROUGH THE WEEKEND. A WARM FRONT PASSES TO THE NORTH
THIS WEEKEND. THE HIGH MOVES OVER THE WESTERN ATLANTIC EARLY NEXT
WEEK AS A FRONTAL SYSTEM APPROACHES FROM THE WEST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ANOMALOUSLY DEEP TROUGHING CONTINUES OVER THE NE TODAY...WITH A
CLOSED MID/UPPER LOW SLOWLY LIFTING TOWARD NEWFOUNDLAND AND A FEW
SHORTWAVES ROTATING DOWN TROUGH THE AREA TODAY.

SHORTWAVE APPROACHING CENTRAL NEW ENGLAND ARRIVES TOWARD MID-
MORNING ACROSS NORTHERN ZONES...WHICH SHOULD HELP ENHANCE SHOWER
ACTIVITY. TIMING OF SUBSEQUENT SHORTWAVES FOR ENHANCED SHRA
ACTIVITY WILL HAVE TO BE MONITORED. OVERALL...EXPECTING
CONSIDERABLE DIURNAL INSTABILITY CU DEVELOPMENT ONCE AGAIN WITH
SCATTERED TO NUMEROUS AFTERNOON/EVENING SHOWERS. THE GREATEST
COVERAGE WILL LIKELY BE ACROSS INTERIOR ZONES WITH A BIT BETTER
INSTABILITY THAN THE MARITIME INFLUENCED COAST.

MODELS IN DECENT AGREEMENT WITH A RETURN FLOW DEVELOPING THIS
AFTERNOON BETWEEN A SURFACE TROUGH TO THE WEST AND HIGH PRESSURE TO
THE SOUTH. THIS SHOULD ALLOW FOR SOME THETA-E ADVECTION AND WITH ANY
BREAKS OF SUN...MARGINAL SURFACE INSTABILITY. COMBINED WITH STEEP
MID-LEVEL LAPSE RATES...THE POTENTIAL FOR ISOLATED AFTERNOON/EARLY
EVENING TSTM DEVELOPMENT EXISTS. BEST CHANCE FOR TSTM WOULD BE
ACROSS INTERIOR SECTIONS AND LIKELY DEVELOPING OFF HIGHER ELEVATIONS
TO THE NORTH OF THE AREA AND SINKING SE INTO THE REGION. THE THREAT
WITH ANY CONVECTION WOULD BE GUSTY WINDS AND SMALL HAIL DUE TO COLD
AIR ALOFT...AND LOCALIZED MINOR FLOODING FROM SLOW STORM MOVEMENT.

TEMPS WILL BE TRICKY...DEPENDENT ON EXTENT OF CLOUD COVER. WILL STAY
CLOSE TO MAV/MET BLEND WITH HIGHS IN THE UPPER 60S/LOWER 70S COAST
AND MID 70S CITY/INTERIOR.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
MODELS CONTINUE IN GOOD AGREEMENT WITH CLOSED MID/UPPER ONLY LOW
SLOWLY DRIFTING NE OF NEWFOUNDLAND THROUGH THURSDAY...WITH
MID/UPPER LEVEL TROUGH AXIS SLIDING TOWARDS THE COAST BY LATE IN THE
DAY.

THE COMBINATION OF A SURFACE TROUGH SLIDING SE THROUGH THE REGION
TONIGHT AND THE TIMING OF ANY SHORTWAVE ENERGY WILL PRESENT A
LINGERING THREAT FOR SOUTHEASTWARD SLIDING ISOLATED TO SCATTERED
SHOWER ACTIVITY. ANY CONVECTIVE ACTIVITY SHOULD DIMINISH AFTER
SUNSET WITH LOSS OF SURFACE INSTABILITY. CLOUD COVER AND HIGHER
DEWPOINT AIRMASS SHOULD HAVE TEMPS MODERATING FROM THE PAST FEW
NIGHTS...BUT STILL SLIGHTLY BELOW SEASONABLE.

WITH UPPER TROUGH AXIS APPROACHING THE REGION WILL BE LOOKING AT
CONSIDERABLE AFTERNOON CLOUD COVER DEVELOPMENT ONCE AGAIN WITH SCT
AFTERNOON/EARLY EVENING SHRA/TSTM DEVELOPMENT ONCE AGAIN. BETTER
CHANCE FOR TSTM DEVELOPMENT THURSDAY WITH SHORTWAVE INSTABILITY AND
CONTINUED AIRMASS MODERATION INCREASING LOW-LEVEL INSTABILITY.
COVERAGE WILL LIKELY BE GREATER ACROSS INTERIOR SECTIONS ONCE AGAIN
AWAY FROM STABILIZING MARITIMES INFLUENCE. INCREASED THREAT FOR A
FEW STRONG STORMS WITH STRONG WIND GUSTS WITH INVERTED-V
SOUNDINGS...AND STILL A THREAT FOR SMALL HAIL AND LOCALIZED MINOR
FLOODING.

CLOUD COVER WILL PREDICATE EXACT HIGH TEMPS...BUT GENERALLY EXPECT
MODERATION TO NEAR SEASONABLE. UPPER 70S TO AROUND 80 CITY AND
INTERIOR...AND MID 70S COAST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MODELS IN OVERALL GOOD AGREEMENT WITH THE UPPER TROF DEPARTING THE
EAST COAST AND THE UPPER LEVEL RIDGE OVER THE MID SECTION OF THE
COUNTRY BUILDING EAST THROUGH EARLY NEXT WEEK. AS PREVIOUSLY
ADDRESSED IN EARLIER DISCUSSIONS...THERE ARE SOME DIFFERENCES WITH
THE HANDLING OF A MID/UPPER LEVEL SHORT WAVE PASSING TO THE NORTH
LATE SAT NIGHT INTO SUN. THIS RESULTS IN TIMING ISSUES OF THE WARM
FRONTAL PASSAGE...WITH THE GFS CLEARLY MORE PROGRESSIVE IN SENDING
THE FRONT EAST SAT NIGHT...WHILE THE ECMWF SLOWLY PUSHES IT THROUGH
ON SUN. DUE TO THE ECMWF TRENDING A LITTLE FLATTER WITH THE SHORT
WAVE...PREFER TO MAINTAIN CONTINUITY WITH CURRENT FORECAST AND PUSH
THE WARM FRONT THROUGH SAT NIGHT. ANY CONVECTION WITH THE WARM FRONT
WILL BE KEPT TO THE NORTH AT THIS TIME.

PRIOR TO THE WARM FRONTAL PASSAGE...THERE WILL BE A CHANCE OF
SCATTERED...MAINLY DIURNAL CONVECTION FRI AND SAT AFT. THE BEST
CHANCE WILL BE ON FRI WITH DECENT LAPSE RATES STILL IN PLACE WITH
THE DEPARTING UPPER TROF. WET-BULB ZERO VALUES WILL BE FAVORABLE FOR
SOME HAIL...BUT LOW-LEVEL FORCING WILL BE LIMITED TO DIFFERENTIAL
HEATING ACROSS THE HILLS AND A LEE TROF. SUN-TUE LOOK TO BE DRY WITH
WARMING HEIGHTS ALOFT. THE ONE CAVEAT HERE WILL BE WHAT HAPPENS WITH
THE WARM FRONT ON SUN. THE ECMWF SOLUTION WOULD SUPPORT SOME SCT
CONVECTION.

AS FOR TEMPS...HIGHS LOOK TO GRADUALLY WARM UP INTO THE LOWER 80S AT
THE COAST BY THE WEEKEND...AND MID TO UPPER 80S INLAND. CONDITIONS
WILL ALSO BECOME INCREASINGLY HUMID SUN THRU TUE WITH DEW POINTS
RISING INTO THE 60S. LOWS WILL BE MILD AS WELL WITH LOW TO MID
60S...AFTER SLIGHTLY COOLER READINGS FRI MORNING. READINGS LOOK TO
BE 5 TO 8 DEGREES ABOVE NORMAL. SUN COULD BE A WRINKLE IF THE WARM
FRONT PROGRESSES MORE SLOWLY THROUGH THE REGION.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
WEAK HIGH PRESSURE MOVES SLOWLY SOUTH OF THE REGION THROUGH THE
TAF PERIOD. LIGHT AND VARIABLE WINDS OVERNIGHT. VFR EXCEPT KGON
WHERE PATCH OF MVFR STRATUS WILL ERODE THRU 7Z.

FOR TODAY...WINDS TURN MORE SOUTHERLY AT AROUND 10 KTS IN THE
AFTERNOON WITH SEA BREEZE ENHANCEMENT LATE IN THE AFTERNOON. GUSTS
OF 15-20 KT IN THE LATE AFTERNOON TO EARLY EVENING WILL BE
POSSIBLE BUT NOT ENOUGH CONFIDENCE TO INCLUDE IN TAF AT THIS TIME.
SCATTERED SHOWERS AND THUNDERSTORMS FORECAST BUT JUST HAVE
VICINITY SHOWERS NOW WITH TOO LOW CONFIDENCE AND COVERAGE TO
FORECAST AT TERMINALS THIS FAR OUT. RELATIVELY BETTER CHANCE FOR
INTERIOR TERMINALS.

.OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
.WEDNESDAY NIGHT-FRIDAY...VFR. BRIEF PERIODS OF MVFR POSSIBLE
WITH ISOLATED TO SCATTERED SHOWERS/TSTMS...MAINLY IN THE AFTN/EARLY
EVENING.
.SATURDAY-SUNDAY...MAINLY VFR.

&&

.MARINE...
SUB SCA CONDITIONS EXPECTED THROUGH THURSDAY WITH WEAK TROUGHS
CROSSING THE AREA AND GRADUALLY SUBSIDING E AND SE SWELLS.

HIGH PRESSURE SLOWLY BUILDS TO THE SOUTH. A FEW WEAK FRONTS MAY PASS
TO THE NORTH THIS WEEKEND. WEAK WIND FLOW PREVAILS FRIDAY THROUGH
THE WEEKEND. SEAS WILL REMAIN RATHER TRANQUIL AS A RESULT.

&&

.HYDROLOGY...
WIDESPREAD SIGNIFICANT PRECIPITATION IS NOT EXPECTED THROUGH THE
END OF THE WEEK...WITH MAINLY SCT DIURNAL ACTIVITY. LOCAL DOWNPOURS
ARE POSSIBLE WITH ANY CONVECTION DUE TO SLOW MOVEMENT.

&&

.TIDES/COASTAL FLOODING...
WIDESPREAD MINOR TIDAL FLOODING IS EXPECTED DURING THE TIMES OF HIGH
TIDE TONIGHT ALONG THE SOUTH SHORE BAYS OF LI/NYC WITH RESTRICTED
TIDAL DRAINAGE...SO WILL ISSUE ADVISORY THERE. COASTAL FLOODING
LOOKS TO BE MORE ISOLATED (WITHIN A COUPLE TENTHS OF A FOOT OF MINOR
BENCHMARKS) ALONG WESTERN LI SOUND AND NY HARBOR AS ASTRONOMICAL
TIDES CONTINUE THEIR DOWNWARD TRENDS. BETTER CHANCE ACROSS
SOUTHERN CT COAST...BUT NOT CONFIDENT ENOUGH FOR AN ADVISORY...SO
WILL ISSUE COASTAL FLOOD STATEMENT THERE. WATER LEVELS ARE
EXPECTED TO REMAIN BELOW MINOR COASTAL FLOODING LEVELS ELSEWHERE.

THE THREAT FOR COASTAL FLOODING WILL CONTINUE TO DIMINISH FOR THE
END OF THE WEEK AS TIDAL LEVELS WILL CONTINUE TO FALL.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...COASTAL FLOOD ADVISORY FROM 9 PM THIS EVENING TO 1 AM EDT
     THURSDAY FOR NYZ075-080-178-179.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...DW
AVIATION...JMC
MARINE...NV/DW
HYDROLOGY...NV/DW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 6, 4:05 AM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
405 AM EDT WED JUN 6 2012

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>074-078-079-081-176-177-070815-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
405 AM EDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-178-179-070815-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
405 AM EDT WED JUN 6 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM
EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:25 PM EDTSpecial Weather StatementOKX50 min
Jun 6, 4:13 PM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region27 min
Jun 6, 4:28 PM EDTSpecial Weather StatementOKX47 min
Jun 6, 7:30 PM EDTSpecial Weather StatementOKXHudson45 min
Jun 6, 7:34 PM EDTAreal Flood AdvisoryOKXEssex, Hudson, Union56 min
Jun 6, 7:43 PM EDTSevere Thunderstorm WarningOKXEssex, Hudson, Union47 min
Jun 6, 7:51 PM EDTFlash Flood WarningOKXHudson, Union54 min
Jun 6, 4:42 AM EDTCoastal Flood AdvisoryOKXKings, Nassau, Queens, Suffolk20 hr
Jun 6, 4:58 PM EDTSpecial Weather StatementOKXOrange47 min
Jun 6, 5:45 PM EDTSpecial Weather StatementOKXOrange45 min
Jun 6, 7:53 PM EDTSpecial Marine WarningOKX52 min

Nearby

Coastal Flood Statements in New York, 2012Coastal Flood Statements in New Jersey, 2012Coastal Flood Statements in Connecticut, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.